# SDR 95ZZZX5313

- Difficulty date: June 7, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N53GH
- Make and model: Lear 35A
- Aircraft serial: 304
- Engine: Garrtt TFE73122B
- System (JASC): 7250 · Turbine Section
- Part: Seal
- Condition: Failed
- Location: Nr 4-5
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ISP - AFTER TAKEOFF, CABIN AND COCKPIT FILLED WITH SMOKE (ENGINE OIL FUMES).  EMERGENCY ACTIONS WERE TAKEN AND AIRCRAFT RETURNED TO ISP WITHOUT INCIDENT.  BORESCOPE INSPECTION OF ENGINE COMPRESSOR SECTION REVEALED OIL PRESENT IN THE NR 4 AND NR 5 BEARING CARBON SEAL CAVITY.  OIL LEAKAGE PAST THE NR 4 AND NR 5 AIR/OIL SEALS RESULTED IN SMOKE IN THE CABIN.  BOTH THE NR 4 AND NR 5 SEALS WERE REPLACED AND THE NR 5 SEAL AREA SCAVENGE CAPABILITY IMPROVED WITH THE INCORPORATION OF SB 72-3540.  THE ENGINE HAS BEEN REASSEMBLED AND HAS DEMONSTRATED ACCEPTABLE PERFORMANCE/FUNCTION ON TEST CELL AND RETURNED TO SERVICE.
